Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 274, NWS North Platte, NE

July 24, 2013Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2013, 3:36 PM CDT for Holt County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2013, 3:36 PM CDT (20:36 UTC)
Expired
Jul 24, 2013, 4:15 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Holt County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:40 PM CDTHAIL 13 Nw Stuart, NE
Jul 24, 3:48 PM CDTHAIL 1Stuart, NE
Jul 24, 3:49 PM CDTHAIL 1Stuart, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS53 KLBF 242036
SVRLBF
NEC089-242115-
/O.NEW.KLBF.SV.W.0274.130724T2036Z-130724T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 415 PM CDT

* AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  STUART...AND MOVING SOUTH AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  STUART AND ATKINSON.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 275 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4250 9885 4241 9923 4243 9924 4272 9924
      4276 9913
TIME...MOT...LOC 2036Z 341DEG 20KT 4269 9918

HAIL...1.75IN
WIND...60MPH

$$

TAYLOR
3 follow-up statements
626 
WWUS53 KLBF 242047
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT WED JUL 24 2013

NEC089-242115-
/O.CON.KLBF.SV.W.0274.000000T0000Z-130724T2115Z/
HOLT NE-
347 PM CDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HOLT COUNTY UNTIL 415 PM CDT...

AT 345 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STUART...AND
MOVING SOUTH AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ATKINSON.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 275 AND 294.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4250 9885 4241 9923 4243 9924 4269 9924
      4272 9909
TIME...MOT...LOC 2047Z 341DEG 20KT 4259 9913

HAIL...1.75IN
WIND...60MPH

$$

TAYLOR
662 
WWUS53 KLBF 242101
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT WED JUL 24 2013

NEC089-242115-
/O.CON.KLBF.SV.W.0274.000000T0000Z-130724T2115Z/
HOLT NE-
401 PM CDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HOLT COUNTY UNTIL 415 PM CDT...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
STUART...AND MOVING SOUTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ATKINSON.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 275 AND 294.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4266 9907 4250 9885 4241 9923 4243 9924
      4260 9924
TIME...MOT...LOC 2101Z 341DEG 20KT 4252 9910

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
905 
WWUS53 KLBF 242118
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT WED JUL 24 2013

NEC089-242128-
/O.EXP.KLBF.SV.W.0274.000000T0000Z-130724T2115Z/
HOLT NE-
418 PM CDT WED JUL 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HOLT COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT. 

LAT...LON 4266 9907 4250 9885 4241 9923 4243 9924
      4260 9924
TIME...MOT...LOC 2101Z 341DEG 20KT 4252 9910

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:41 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 24, 2:41 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
241 PM CDT WED JUL 24 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 239 PM CDT WED JUL 24 2013

MAIN FORECAST CHALLENGE IN THE SHORT TERM REVOLVES AROUND
THUNDERSTORM CHANCES THROUGH THURSDAY AND ASSOCIATED RAINFALL
AMOUNTS. STORMS HAVE ALREADY FORMED THIS AFTERNOON ALONG A WEAK
BOUNDARY DRAPED ACROSS NORTHERN NEBRASKA. STORMS MAY CONTINUE TO
INITIATE ALONG THIS BOUNDARY AND MOVE SOUTH DURING THE AFTERNOON AND
EVENING HOURS. A FEW STORMS MAY BE STRONG GIVEN DEEP LAYER SHEAR IN
EXCESS OF 40 KTS AND MLCAPE VALUES AROUND 2000-2500 J/KG. EXPECTING
THIS ACTIVITY TO WANE AS WE LOSE DIURNAL HEATING LATER THIS EVENING.

THE NEXT ROUNDS OF PRECIP WILL HAVE MORE UPPER LEVEL SUPPORT AS A
SHORTWAVE OVER WESTERN CO MOVES INTO THE AREA THIS EVENING...WITH
ANOTHER STRONGER SHORTWAVE FURTHER WEST MOVING INTO THE AREA EARLY
TOMORROW. LEE SIDE TROUGH WILL CONTINUE TO DEEPEN OVER EASTERN CO
AND WY AND KEEP MOSTLY SOUTHEAST WINDS IN PLACE...BRINGING GULF
MOISTURE AND DEWPOINTS AOA 60 TO THE AREA. UPPER LEVEL PACIFIC
MOISTURE WILL MOVE OVER THE CENTRAL ROCKIES AND INTO THE HIGH PLAINS
WHICH WILL RESULT IN PWATS BETWEEN 1.25-1.50 INCHES. MODELS ARE
STILL IN DISAGREEMENT ON TIMING/PLACEMENT OF PRECIPITATION TONIGHT
AND AS WE HEAD INTO THURSDAY MORNING...BUT OVERALL HAVE ENOUGH
CONFIDENCE TO INTRODUCE LOW END LIKELY POPS TO PARTS OF THE SOUTHERN
CWA EARLY TOMORROW MORNING AND INTO THE AFTERNOON. THE GFS AND SREF
ARE MORE AGGRESSIVE WITH THEIR QPF AS COMPARED TO THE NAM AND EC.
THE DEEPEST MOISTURE WILL GENERALLY STAY TO OUR SOUTH IN WESTERN
KS...HOWEVER GIVEN SLOW STORM MOTION CANNOT RULE OUT LOCALIZED AREAS
IN SOUTHWEST NEBRASKA SEEING AN INCH OR MORE OF RAINFALL THROUGH
TOMORROW. SEVERE CHANCES WILL BE LOW ON THURSDAY WITH WEAK SHEAR IN
PLACE AND CLOUD COVER LIMITING SFC DESTABILIZATION... HOWEVER CAA
ALOFT THURSDAY AFTERNOON WILL HELP TO STEEPEN MID LEVEL LAPSE RATES
WHICH MAY HELP SUPPORT A FEW STRONGER STORMS.

EXPECTING PRECIP CHANCES TO SHUT DOWN FROM NORTHWEST TO SOUTHWEST
THURSDAY EVENING AS LARGE SCALE SUBSIDENCE MOVES INTO THE CWA BEHIND
AN ADVANCING COLD FRONT. THUNDERSTORM ACTIVITY WILL CONTINUE TO
BUILD SOUTH OF THE AREA INTO THE DEEPER MOISTURE AND STRENGTHENING
LLJ.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 239 PM CDT WED JUL 24 2013

PATTERN OVERALL REMAINS UNCHANGED THROUGH THE PERIOD...WITH A FEW
EXCEPTIONS. ONE OF THOSE WILL BE A STRONG UPPER LEVEL LOW THAT WILL
MATERIALIZE TO THE NORTH OF THE GREAT LAKES REGION. WHILE THIS WILL
NOT AFFECT OUR WEATHER PRECIPITATION WISE...IT WILL DRIVE A COLD
FRONT SOUTH THROUGH THE AREA FRIDAY. THIS WILL BRING PLEASANT
TEMPERATURES...WITH HIGHS IN THE MID 70S TO MID 80S FRIDAY THROUGH
THE WEEKEND. HEIGHTS RISE SLIGHTLY NEXT WEEK...WITH HIGH
TEMPERATURES WARMING A FEW DEGREES INTO THE 80S FOR THE ENTIRE
AREA.

OTHERWISE...WE WILL CONTINUE TO HAVE WEAK UPPER LEVEL DISTURBANCES
ROTATE AROUND THE SOUTHERN PLAINS UPPER LEVEL RIDGE. THESE WILL
CONTINUE TO BRING PERIODIC CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1233 PM CDT WED JUL 24 2013

MAIN AVIATION CONCERNS FOR THE NEXT 24 HOURS CENTER AROUND THE
CHANCE FOR THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA
LATER TODAY AND INTO THURSDAY MORNING. THUNDERSTORMS ARE EXPECTED
TO DEVELOP IN THE NEBRASKA PANHANDLE LATE THE AFTERNOON AND
EVENING AND THEN BEGIN TO MOVE EAST INTO THE AREA. THERE IS ALSO A
SLIGHT CHANCE THAT A FEW ISOLATED STORMS MAY DEVELOP IN NORTHERN
NEBRASKA LATE THIS AFTERNOON AND EVENING...HOWEVER CONFIDENCE IS
NOT HIGH ENOUGH TO MENTION IN THE KVTN TAF AT THIS TIME. BEST
CHANCE FOR SHOWERS AND STORMS WILL BE OVERNIGHT AND INTO THURSDAY
MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MARTIN
LONG TERM...TAYLOR
AVIATION...MARTIN
Hazardous weather outlook, Jul 24, 2:50 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT WED JUL 24 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-252000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
250 PM CDT WED JUL 24 2013 /150 PM MDT WED JUL 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT ACROSS NORTHERN NEBRASKA WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE
STORMS MAY BECOME SEVERE AS THEY MOVE SOUTHEAST TOWARD SOUTHWEST
AND CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG STORMS CONTAINING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE
ACROSS MOST OF THE AREA THURSDAY. PERIODIC THUNDERSTORM CHANCES
REMAIN IN THE FORECAST FRIDAY THROUGH TUESDAY...HOWEVER
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, Jul 24, 10:34 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 AM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             10 N HAY SPRINGS        42.83N 102.69W
07/23/2013  E2.00 INCH       SHERIDAN           NE   PUBLIC

0605 PM     HAIL             RUSHVILLE               42.71N 102.47W
07/23/2013  E0.88 INCH       SHERIDAN           NE   LAW ENFORCEMENT

0610 PM     HAIL             24 W GORDON             42.81N 102.68W
07/23/2013  E1.50 INCH       SHERIDAN           NE   PUBLIC

0714 PM     HAIL             40 S GORDON             42.23N 102.20W
07/23/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

0720 PM     HAIL             ELLSWORTH               42.06N 102.29W
07/23/2013  E1.50 INCH       SHERIDAN           NE   CO-OP OBSERVER

            ONE BROKEN WINDOW REPORTED.

0720 PM     HAIL             ELLSWORTH               42.06N 102.29W
07/23/2013  E1.50 INCH       SHERIDAN           NE   CO-OP OBSERVER

0825 PM     HAIL             10 NE OSHKOSH           41.51N 102.21W
07/23/2013  E0.88 INCH       GARDEN             NE   CO-OP OBSERVER

0832 PM     HAIL             10 NE OSHKOSH           41.51N 102.21W
07/23/2013  E1.25 INCH       GARDEN             NE   CO-OP OBSERVER

0834 PM     HAIL             11 W LEMOYNE            41.29N 102.01W
07/23/2013  E0.75 INCH       KEITH              NE   TRAINED SPOTTER

0837 PM     HAIL             14 E OSHKOSH            41.41N 102.07W
07/23/2013  E1.00 INCH       GARDEN             NE   PUBLIC

0845 PM     HAIL             4 NE LEWELLEN           41.37N 102.09W
07/23/2013  E1.75 INCH       GARDEN             NE   PUBLIC

            LEAVES STRIPPED OFF OF CORN CROP.

0911 PM     HAIL             4 WSW BRULE             41.07N 101.96W
07/23/2013  E1.00 INCH       KEITH              NE   TRAINED SPOTTER

0911 PM     HAIL             BIG SPRINGS             41.06N 102.07W
07/23/2013  E1.00 INCH       DEUEL              NE   COUNTY OFFICIAL

0913 PM     HAIL             1 S BIG SPRINGS         41.05N 102.07W
07/23/2013  E1.75 INCH       DEUEL              NE   EMERGENCY MNGR

            WOMAN DRIVING ON I80 NEAR BIG SPRINGS REPORTED HER
            WINDSHIELD BROKEN BY HAIL.

0913 PM     HAIL             2 N BIG SPRINGS         41.09N 102.07W
07/23/2013  E1.75 INCH       DEUEL              NE   LAW ENFORCEMENT

0916 PM     HAIL             2 E BIG SPRINGS         41.06N 102.04W
07/23/2013  E1.75 INCH       KEITH              NE   STORM CHASER

0940 PM     HAIL             15 WNW GRANT            40.93N 101.99W
07/23/2013  E1.00 INCH       PERKINS            NE   PUBLIC

            HAIL FELL FOR 15 MINUTES.

&&

TKECK
Local storm report, Jul 24, 2:16 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
216 PM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             5 NNW LEWELLEN          41.40N 102.18W
07/23/2013  E1.25 INCH       GARDEN             NE   PUBLIC

            HAIL STRIPPED CROP FIELDS OF CORN AND SUDANGRASS.

&&

TKECK
Special weather statement, Jul 24, 2:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT WED JUL 24 2013

NEZ004-242030-
SHERIDAN NE-
152 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL
230 PM MDT...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTH OF HAY SPRINGS...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KRAUSE LAKE...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
  DIAMOND LAKE...
  WICKSON LAKE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT.

KECK
Special weather statement, Jul 24, 3:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT WED JUL 24 2013

NEZ006-007-010-242045-
BOYD NE-HOLT NE-KEYA PAHA NE-
303 PM CDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA...NORTHWESTERN
HOLT AND WESTERN BOYD COUNTIES UNTIL 345 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MILLS...OR 23 MILES
NORTHEAST OF BASSETT...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DUSTIN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Local storm report, Jul 24, 3:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             15 S HAY SPRINGS        42.47N 102.69W
07/24/2013  E1.75 INCH       SHERIDAN           NE   PUBLIC

            MOTORIST DRIVING 15 MILES SOUTH OF HAY SPRINGS REPORTED
            HEAVY RAIN AND HAIL MARBLES TO GOLF BALLS.

&&

JSWEET
Local storm report, Jul 24, 3:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             16 S HAY SPRINGS        42.45N 102.69W
07/24/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTSevere Thunderstorm WarningLBFGarden, Grant, Sheridan38 min
Jul 23, 7:42 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant48 min
Jul 23, 8:22 PM CDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith38 min
Jul 23, 8:54 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins36 min
Jul 23, 9:28 PM CDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jul 24, 3:15 PM CDTSevere Thunderstorm WarningLBFHolt, Rock45 min
Jul 24, 3:16 PM CDTSevere Thunderstorm WarningLBFSheridan44 min
Jul 24, 4:46 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt44 min
Jul 24, 4:56 PM CDTSevere Thunderstorm WarningLBFGarden49 min
Jul 24, 5:39 PM CDTSevere Thunderstorm WarningLBFGarfield51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.